Alert archive / Alabama / Red Flag Warnings in 2013
Red Flag Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 1, 2013, 6:10 PM CST for 4 counties in Florida; 5 counties in Alabama. It took effect at Feb 2, 2013, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2013, 6:10 PM CST (00:10 UTC)
- In effect from
- Feb 2, 2013, 10:00 AM CST
- Expired
- Feb 2, 2013, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Leon County, FL, Wakulla County, FL, Washington County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376 WWUS82 KTAE 020010 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 710 PM EST FRI FEB 1 2013 ... A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EST TO 7 PM EST SATURDAY FOR LEON AND WAKULLA COUNTIES... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH EVENING FOR BAY AND WASHINGTON COUNTIES... FLZ017-027-127-020930- /O.EXP.KTAE.FW.W.0005.000000T0000Z-130202T0000Z/ /O.UPG.KTAE.FW.A.0004.130202T1600Z-130203T0000Z/ /O.NEW.KTAE.FW.W.0006.130202T1600Z-130203T0000Z/ LEON-INLAND WAKULLA-COASTAL WAKULLA- 710 PM EST FRI FEB 1 2013 ...RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM TO 7 PM EST SATURDAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND: NORTH AROUND 5 MPH. * HUMIDITY: MINIMUM VALUES 15 TO 20 PERCENT. * ERC VALUES: 30 TO 35. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ010-012-112-020930- /O.EXP.KTAE.FW.W.0005.000000T0000Z-130202T0000Z/ /O.CON.KTAE.FW.A.0004.130202T1600Z-130203T0000Z/ WASHINGTON-INLAND BAY-COASTAL BAY- 610 PM CST FRI FEB 1 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WIND: NORTH AROUND 5 MPH. * HUMIDITY: MINIMUM VALUES 23 TO 27 PERCENT. * ERC VALUES: 30 TO 34. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ007>009-011-013>016-018-019-026-028-029-034-108-114-115-118- 128-134-020115- /O.EXP.KTAE.FW.W.0005.000000T0000Z-130202T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-JACKSON-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-INLAND JEFFERSON-MADISON-LIBERTY- INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL DIXIE- 710 PM EST FRI FEB 1 2013 /610 PM CST FRI FEB 1 2013/ ...RED FLAG WARNING HAS EXPIRED FOR ALL OF NORTH FLORIDA... $$ BLOCK
2 follow-up statements
836 WWUS82 KTAE 020718 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 218 AM EST SAT FEB 2 2013 ...A RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR ALL OF SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING FOR LEON AND WAKULLA COUNTIES IN THE FLORIDA BIG BEND...AND FOR WASHINGTON AND BAY COUNTIES IN THE FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT AND ERCS OF 35 OR HIGHER... ...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE...DUE TO RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSIONS OF 75 OR GREATER... ALZ065>069-022200- /O.EXB.KTAE.FW.W.0006.130202T1800Z-130202T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 118 AM CST SAT FEB 2 2013 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. * WIND: SOUTHEAST 5 TO 10 MPH BECOMING SOUTHWEST AROUND 5 MPH IN THE AFTERNOON. * HUMIDITY: MINIMUM VALUES 20 TO 24 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ010-012-112-022200- /O.UPG.KTAE.FW.A.0004.130202T1600Z-130203T0000Z/ /O.NEW.KTAE.FW.A.0005.130203T1800Z-130204T0000Z/ /O.EXA.KTAE.FW.W.0006.130202T1600Z-130203T0000Z/ WASHINGTON-INLAND BAY-COASTAL BAY- 118 AM CST SAT FEB 2 2013 ...A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... ...A FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON UNTIL EARLY SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON. * WIND: SOUTHEAST 5 TO 10 MPH BECOMING SOUTHWEST AROUND 5 MPH IN THE AFTERNOON. * HUMIDITY: MINIMUM VALUES 23 TO 33 PERCENT. * ERC VALUES: AROUND 34 BUT MAY VERIFY AT 35 OR GREATER. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ017-027-127-022200- /O.NEW.KTAE.FW.A.0005.130203T1800Z-130204T0000Z/ /O.CON.KTAE.FW.W.0006.130202T1600Z-130203T0000Z/ LEON-INLAND WAKULLA-COASTAL WAKULLA- 218 AM EST SAT FEB 2 2013 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... ...A FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WIND: SOUTHEAST 5 TO 10 MPH BECOMING SOUTHWEST AROUND 5 MPH IN THE AFTERNOON.. * HUMIDITY: MINIMUM VALUES 18 TO 25 PERCENT. * ERC VALUES: 38 TO 40. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ007>009-011-013>016-018-019-026-028-029-034-108-114-115-118- 128-134-022200- /O.NEW.KTAE.FW.A.0005.130203T1800Z-130204T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-JACKSON-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-INLAND JEFFERSON-MADISON-LIBERTY- INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL DIXIE- 218 AM EST SAT FEB 2 2013 /118 AM CST SAT FEB 2 2013/ ...A FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WIND... NORTHWEST 5 TO 10 MPH ON SUNDAY. * HUMIDITY...MINIMUM VALUES 25 TO 31 PERCENT ON SUNDAY. * DISPERSION...80 TO 115 ON SUNDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 17-GOULD
078 WWUS82 KTAE 021952 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 252 PM EST SAT FEB 2 2013 ...A RED FLAG WARNING CONTINUES IN EFFECT FROM UNTIL 5 PM CST THIS AFTERNOON FOR ALL OF SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...A RED FLAG WARNING CONTINUES IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR LEON AND WAKULLA COUNTIES IN THE FLORIDA BIG BEND AND FOR WASHINGTON AND BAY COUNTIES IN THE FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT AND ERCS OF 35 OR HIGHER... ...A RED FLAG WARNING IS NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE...EXCEPT THE COASTAL STRIP DUE TO CRITICALLY LOW RELATIVE HUMIDITY ALONG WITH DISPERSIONS OF 75 OR GREATER. .RED FLAG CONDITIONS ARE ONGOING ACROSS THE SOUTHEAST CORNER OF ALABAMA AND PORTIONS OF NORTH FLORIDA THIS SATURDAY AFTERNOON. FOR SUNDAY...WE HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND EXCEPT FOR THE COASTAL STRIP. FLZ112-127-030000- /O.CAN.KTAE.FW.A.0005.130203T1800Z-130204T0000Z/ /O.CON.KTAE.FW.W.0006.000000T0000Z-130203T0000Z/ COASTAL BAY-COASTAL WAKULLA- 252 PM EST SAT FEB 2 2013 /152 PM CST SAT FEB 2 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...FIRE WEATHER WATCH IS CANCELLED FOR SUNDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WIND: SOUTHWEST AROUND 5 MPH THIS AFTERNOON. * HUMIDITY: MINIMUM VALUES 23 TO 29 PERCENT. * ERC VALUES: AROUND 35 TO 38. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ108-114-115-118-128-134-022100- /O.CAN.KTAE.FW.A.0005.130203T1800Z-130204T0000Z/ SOUTH WALTON-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL TAYLOR-COASTAL DIXIE- 252 PM EST SAT FEB 2 2013 /152 PM CST SAT FEB 2 2013/ ...FIRE WEATHER WATCH IS CANCELLED FOR SUNDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH. $$ FLZ010-012-017-027-030100- /O.UPG.KTAE.FW.A.0005.130203T1800Z-130204T0000Z/ /O.NEW.KTAE.FW.W.0007.130203T1800Z-130204T0000Z/ /O.CON.KTAE.FW.W.0006.000000T0000Z-130203T0000Z/ WASHINGTON-INLAND BAY-LEON-INLAND WAKULLA- 252 PM EST SAT FEB 2 2013 /152 PM CST SAT FEB 2 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EST /NOON CST/ TO 7 PM EST /6 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 7 PM EST /6 PM CST/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND: SOUTHWEST AROUND 5 MPH THIS AFTERNOON. NORTHWEST 5 TO 10 MPH ON SUNDAY. * HUMIDITY: MINIMUM VALUES 18 TO 24 PERCENT THIS AFTERNOON. MINIMUM VALUES AROUND 24 PERCENT ON SUNDAY. * ERC VALUES: 38 TO 40 BOTH THIS AFTERNOON AND SUNDAY. * DISPERSION: 80 TO 95 ON SUNDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007>009-011-013>016-018-019-026-028-029-034-030100- /O.UPG.KTAE.FW.A.0005.130203T1800Z-130204T0000Z/ /O.NEW.KTAE.FW.W.0007.130203T1800Z-130204T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-JACKSON-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-INLAND JEFFERSON-MADISON-LIBERTY- INLAND TAYLOR-LAFAYETTE-INLAND DIXIE- 252 PM EST SAT FEB 2 2013 /152 PM CST SAT FEB 2 2013/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 7 PM EST /6 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 7 PM EST /6 PM CST/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND... NORTHWEST 5 TO 10 MPH ON SUNDAY. * HUMIDITY...MINIMUM VALUES 25 TO 31 PERCENT ON SUNDAY. * DISPERSION...80 TO 102 ON SUNDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ ALZ065>069-022300- /O.CON.KTAE.FW.W.0006.000000T0000Z-130202T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 152 PM CST SAT FEB 2 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WIND: SOUTHWEST AROUND 5 MPH THIS AFTERNOON. * HUMIDITY: MINIMUM VALUES 20 TO 24 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 1, 1:13 PM CST, 4 hours 57 minutes earlier.
Area forecast discussion, Feb 1, 1:13 PM CST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
213 PM EST Fri Feb 1 2013
...A long duration, area wide freeze expected tonight...
.NEAR TERM [Through Tonight]...
The 18 UTC regional surface analysis showed a cold front roughly
bisecting our forecast area from northeast to southwest. There was
very cold, arctic air well behind this front, and although this
front was continuing to move through our forecast area this
afternoon, the brunt of the cold air advection will remain well to
our north. There fairly opaque high-level clouds ahead of this front
will soon clear out from northwest to southeast.
As an area of high pressure builds in to the north, winds will
become light tonight. This will allow for strong radiational cooling
and we expect a widespread freeze tonight...more widespread, colder,
and of longer duration for most locations than what was observed
last night. The main question is whether or not it will meet our
local definition of a "hard freeze". Based on the latest NWP
consensus, there should be just enough "puffs" of wind throughout
the night to prevent a hard freeze, with lows in our normally
coldest sites (open areas away from the cities and beaches, such as
the Tallahassee Regional Airport) ranging from 26 to 29 degrees. Our
objective guidance still shows a few areas within the forecast area
with a 30% chance of a hard freeze, but at most sites the
probability is less than 10%. The freeze duration will range from 3
to 6 hours. A freeze is unlikely at the Florida Panhandle beaches or
downtown Tallahassee.
&&
.SHORT TERM [Saturday Through Sunday Night]...
Broad troughing aloft will continue through most of the short term
period, before a more zonal southern stream flow pattern takes
over on Sunday night. At the surface, high pressure will dominate,
with the exception of a dry cold front forecast to pass through
the Tri-State region on Sunday. With the trough in place aloft,
and mostly clear conditions at the surface, near average (65/40)
temperatures are expected both day and night through Sunday.
Sunday night may be a bit colder, in the middle 30s, in the wake
of the dry front.
&&
.LONG TERM [Monday through Thursday]...
Nearly zonal flow will prevail through the extended period with
most of the dynamic impulses, within the east coast trough,
remaining north of the local area. On Tuesday, a piece of energy
will make its way far enough south to generate a weak wave of low
pressure in the Gulf. The area of low pressure will move rather
quickly east, and primarily affect only our north Florida
counties. As has been the case recently, it is unlikely that this
system will bring much rainfall locally. We'll probably see totals
on the order of a quarter to half of an inch. It appears as though
temperatures will run about 5 degrees above average on both ends
of the spectrum through Thursday.
&&
.AVIATION [Beginning 19Z Friday]...
VFR cigs (25k ft) at KTLH, KECP, and KVLD will soon clear from
northwest to southeast as a dry cold front passes through. Unlimited
cigs are likely from this evening through the Saturday evening.
Unlimited Vis is likely through Saturday evening as well, unless a
large fire occurs near a terminal- but we currently don't see any
large smoke plumes. Winds will be NW near 10 KT this afternoon,
nearly calm overnight, and E-SE around 5 KT Saturday afternoon.
&&
.MARINE...
In general, high pressure will dominate through mid next week. A
weak cold front will pass over our Gulf of Mexico waters on Sunday
night, however, headline conditions are not expected.
&&
.FIRE WEATHER...
RH values haven't yet reached Red Flag criteria, but they still might
once the clouds clear and better vertical mixing occurs. Red Flag
conditions are possible as well Saturday, as the airmass will be
even drier. However, the dispersion values will be very low
(especially compared to today's expected high values), so the
warning will be more spotty, and depend on the ERC values. We will
have to wait till later for the ERC values to be update to decide
whether or not to upgrade the current Fire Wx Watch.
&&
.HYDROLOGY...
Mentionable rainfall is not expected for the foreseeable future.
That being the case, river and stream levels will likely remain
steady and below action stage.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 28 62 36 67 / 0 0 0 0 10
Panama City 63 38 61 46 68 / 0 0 0 0 10
Dothan 56 29 61 42 64 / 0 0 0 10 10
Albany 57 26 61 37 63 / 0 0 0 10 10
Valdosta 62 28 63 37 65 / 0 0 0 0 10
Cross City 66 27 66 35 70 / 0 0 0 0 10
Apalachicola 64 38 60 45 67 / 0 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 7 PM EST (6 PM CST) this evening for
all of north Florida.
Freeze Warning from Midnight EST (11 PM CST) tonight to 8 AM
EST (7 AM CST) Saturday for all of north Florida.
Fire Weather Watch from Saturday morning through Saturday
evening for Washington, Bay, Leon, and Wakulla counties.
GA...Freeze Warning from Midnight tonight to 8 AM EST Saturday for
all of southwest and south central Georgia.
AL...Freeze Warning from 11 PM this evening to 7 AM CST Saturday
for all of southeast Alabama.
GM...None.
&&
NEAR TERM...Fournier
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Fournier
MARINE...Harrigan
FIRE WEATHER...Fournier
HYDROLOGY...HarriganHazardous weather outlook, Feb 1, 4:57 AM CST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 557 AM EST FRI FEB 1 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-021100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 557 AM EST FRI FEB 1 2013 /457 AM CST FRI FEB 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING FOR THE FLORIDA BIG BEND AND PORTIONS OF SOUTH CENTRAL GEORGIA... ...A FREEZE WATCH REMAINS IN EFFECT TONIGHT INTO SATURDAY MORNING FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA PANHANDLE AND BIG BEND...EXCEPT ALONG THE IMMEDIATE COAST... A COOL AND VERY DRY AIRMASS WILL BE IN PLACE ACROSS THE REGION THROUGH SATURDAY. LIGHT WINDS AND PARTLY CLOUDY SKIES HAVE ALLOWED TEMPERATURES TO FALL BELOW FREEZING IN THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA OVERNIGHT AND EARLY THIS MORNING...WITH SUB FREEZING DURATIONS UP TO 3 TO 6 HOURS IN SOME LOCATIONS. FOR TONIGHT...A LONGER DURATION AND MUCH MORE WIDESPREAD FREEZE IS EXPECTED AWAY FROM THE IMMEDIATE COAST...WITH LOW TEMPERATURES IN THE MID TO UPPER 20S. IN FACT...SOME OF THE NORMALLY COLDER LOCATIONS COULD APPROACH HARD FREEZE LEVELS FOR THE FIRST TIME THIS WINTER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...BUT LOW TEMPERATURE REPORTS WILL BE WELCOMED THIS MORNING AND SATURDAY MORNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 1:18 AM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 13 hr |
| Feb 2, 1:52 PM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 28 hr |
Nearby
Red Flag Warnings in Alabama, 2013Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.